Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 29, 2019, 11:30 AM CDT for Cherokee County, Muskogee County, Wagoner County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 11:30 AM CDT (16:30 UTC)
- Expired
- May 29, 2019, 4:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, OK, Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.6
The text
As transmitted.
170
WGUS54 KTSA 291630
FFWTSA
OKC021-101-145-292130-
/O.NEW.KTSA.FF.W.0043.190529T1630Z-190529T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1130 AM CDT Wed May 29 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Wagoner County in northeastern Oklahoma...
Cherokee County in east central Oklahoma...
Northern Muskogee County in east central Oklahoma...
* Until 430 PM CDT.
* At 1130 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Around one inch of rain have
fallen in local areas this morning. Flash flooding is expected to
begin shortly.
* Some locations that may experience flooding include...
Broken Arrow... Muskogee...
Tahlequah... Wagoner...
Coweta... Fort Gibson...
Haskell... Okay...
Hulbert... Porter...
Oktaha... Oaks...
Braggs... Taft...
Tullahassee... Peggs...
Pumpkin Center... Cookson...
Stonebluff... Cherokee Landing State Park...
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3564 9481 3564 9512 3556 9552 3587 9577
3608 9576 3607 9512 3616 9512 3616 9480
$$1 follow-up statement
009
WGUS74 KTSA 291934
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
234 PM CDT Wed May 29 2019
OKC021-101-145-292130-
/O.CON.KTSA.FF.W.0043.000000T0000Z-190529T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wagoner OK-Cherokee OK-Muskogee OK-
234 PM CDT Wed May 29 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
WAGONER...CHEROKEE AND NORTHERN MUSKOGEE COUNTIES...
At 232 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. 1 to 3 inches of rain have fallen, with
the highest amounts reported across northern Muskogee county. Flash
flooding is expected to begin shortly.
Some locations that may experience flooding include...
Broken Arrow... Muskogee...
Tahlequah... Wagoner...
Coweta... Fort Gibson...
Haskell... Okay...
Hulbert... Porter...
Oktaha... Oaks...
Braggs... Taft...
Tullahassee... Peggs...
Pumpkin Center... Cookson...
Stonebluff... Cherokee Landing State Park...
Additional rainfall amounts of around one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3564 9481 3564 9512 3556 9552 3587 9577
3608 9576 3607 9512 3616 9512 3616 9480
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 29, 10:30 AM CDT, 1 hour earlier.
Area forecast discussion, May 29, 10:30 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Tulsa OK
1030 AM CDT Wed May 29 2019
.DISCUSSION...
Main update to the zones is adding severe watch 289 to most of
eastern OK and all of northwest AR. Tweaked pops some through 18z,
but otherwise rest of forecast elements have been left as they
are. Favorable environment for severe this afternoon will focus
across SE OK and NW AR, where the potential for supercells will be
in place. Additionally, the threat for heavy rainfall ahead of a
slowly moving frontal boundary will persist across the entire
area. Quick onset flash flooding, especially across northeast
Oklahoma will be possible through the afternoon. The heavy rain
potential will slowly shift southeast of the I-44 corridor by
late afternoon or early evening.
Updated ZFP/PFM/AFM already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...23Hazardous weather outlook, May 29, 8:55 AM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 855 AM CDT Wed May 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 855 AM CDT Wed May 29 2019 ...SEVERE WEATHER WITH HEAVY RAINFALL EXPECTED TODAY... ...DANGEROUS TO POTENTIALLY CATASTROPHIC FLOODING POSSIBLE... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Mainly This afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET... This Morning. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. DISCUSSION... Storms have developed across parts of central and eastern Oklahoma this morning. These storms will spread northeast and expand in areal coverage as the morning progresses. Meanwhile, a cold front extending from north central to southwest Oklahoma. This boundary will slowly sag into eastern Oklahoma today. As upper level energy spreads into the region, showers and thunderstorms will continue to increase along and southeast of the Interstate 44 corridor and push southeast during the afternoon. Cities along the Arkansas River may experience flooding in areas that typically remain dry and there is potential for catastrophic flooding should the heavier totals be realized near the larger Arkansas river channel. Scattered strong to severe storm potential will continue through the day. These storms will be capable of producing large hail, damaging winds and isolated tornadoes. The highest severe risk will be across southeast portions of Oklahoma into western Arkansas during the afternoon, with a transition to heavy rain and flooding by tonight as the front moves through the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief period of dry weather Thursday and Friday, thunderstorm chances return by the weekend and continue into early next week. The threat of organized severe weather will be less, but there remains potential for at least locally heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... An organized severe weather event is expected Wednesday with warnings and watches for both flash flooding and severe weather likely for portions of the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 29, 10:45 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND GST TAHLEQUAH 35.92N 94.97W
05/29/2019 M60 MPH CHEROKEE OK EMERGENCY MNGR
DEPUTY DIRECTOR OF EMERGENCY MANAGEMENT MEASURED
THUNDERSTORM WINDS TO 60 MPH IN CITY OF TAHLEQUAH.
&&
JDSSpecial weather statement, May 29, 10:46 AM CDT, 44 minutes before
Special Weather Statement National Weather Service Tulsa OK 1046 AM CDT Wed May 29 2019 OKZ054-059-060-064-291630- Tulsa OK-Osage OK-Pawnee OK-Creek OK- 1046 AM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CENTRAL CREEK...SOUTHEASTERN PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 1130 AM CDT... At 1045 AM CDT, a strong thunderstorm was located 6 miles north of Bristow, moving northeast at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Sand Springs... Bristow... Owasso... Sapulpa... Skiatook... Mannford... Sperry... Kellyville... Westport... Shamrock... Keystone State Park... Walnut Creek State Park... Turley... Tulsa International Airport... Gray... This includes Interstate 44 between mile markers 187 and 221. A Severe Thunderstorm Watch remains in effect until 500 PM CDT for northeastern Oklahoma. LAT...LON 3593 9661 3645 9612 3623 9581 3576 9638 TIME...MOT...LOC 1545Z 222DEG 36KT 3593 9641 69
Special weather statement, May 29, 10:56 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1056 AM CDT Wed May 29 2019
OKZ057-058-061-291645-
Craig OK-Rogers OK-Ottawa OK-
1056 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS AND
SOUTHWESTERN OTTAWA COUNTIES UNTIL 1145 AM CDT...
At 1056 AM CDT, a strong thunderstorm was located 5 miles west of Big
Cabin, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Vinita... Chelsea...
Fairland... Afton...
Welch... Bluejacket...
Big Cabin... White Oak...
Narcissa... Pyramid Corners...
This includes Interstate 44 between mile markers 273 and 302.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
northeastern Oklahoma.
LAT...LON 3676 9482 3667 9492 3667 9500 3659 9500
3651 9509 3651 9541 3658 9546 3660 9545
3660 9543 3661 9543 3694 9517
TIME...MOT...LOC 1556Z 229DEG 27KT 3655 9532
69Local storm report, May 29, 10:57 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM HAIL 1 E TAHLEQUAH 35.92N 94.95W
05/29/2019 E0.75 INCH CHEROKEE OK LAW ENFORCEMENT
OFFICERS REPORTED HAIL EAST OF TAHLEQUAH.
&&
JDSLocal storm report, May 29, 10:58 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM HAIL TAHLEQUAH 35.92N 94.97W
05/29/2019 E0.75 INCH CHEROKEE OK EMERGENCY MNGR
DIME TO PENNY HAIL REPORTED IN TAHLEQUAH.
&&
JDSSpecial weather statement, May 29, 11:26 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 AM CDT Wed May 29 2019
OKZ054-060-061-064>067-070-071-291730-
Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Rogers OK-Okfuskee OK-
Creek OK-Wagoner OK-McIntosh OK-
1126 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...EASTERN CREEK...NORTHWESTERN MCINTOSH...
WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...TULSA AND EASTERN
OKFUSKEE COUNTIES UNTIL 1230 PM CDT...
At 1125 AM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Owasso to 5 miles northeast of
Haskell to 2 miles southeast of Schulter. Movement was east at 15
mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Sand Springs...
Claremore... Okmulgee...
Wagoner... Okemah...
Owasso... Bixby...
Sapulpa... Jenks...
Okfuskee... Glenpool...
Coweta... Skiatook...
Catoosa... Henryetta...
Collinsville... Verdigris...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 220 and 259.
Interstate 44 between mile markers 209 and 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3588 9612 3628 9626 3642 9560 3615 9544
3608 9544 3607 9539 3587 9527 3537 9568
3534 9634
TIME...MOT...LOC 1625Z 271DEG 12KT 3630 9587 3588 9562 3550 9592
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:27 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 48 min |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 35 min |
| May 29, 12:57 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 33 min |
| May 29, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 48 min |
| May 29, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 40 min |
| May 29, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 42 min |
| May 29, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 46 min |
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 39 min |
| May 29, 8:06 AM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| May 29, 8:31 AM CDT | Special Weather Statement | TSA | Okmulgee | 44 min |
| May 29, 8:52 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Wagoner | 53 min |
| May 29, 9:01 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 119 min |
| May 29, 9:13 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 47 min |
| May 29, 9:31 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 44 min |
| May 29, 9:54 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 51 min |
| May 29, 9:59 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 46 min |
| May 29, 10:05 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 40 min |
| May 29, 10:17 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 118 min |
| May 29, 10:17 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 43 min |
| May 29, 10:42 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 48 min |
| May 29, 10:43 AM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee | 5 hr |
| May 29, 10:46 AM CDT | Special Weather Statement | TSA | Creek | 44 min |
| May 29, 10:56 AM CDT | Special Weather Statement | TSA | Craig | 49 min |
| May 29, 11:04 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner | 116 min |
| May 29, 11:26 AM CDT | Special Weather Statement | TSA | Okmulgee, Rogers, Tulsa, Wagoner | 64 min |
| May 29, 11:45 AM CDT | Special Weather Statement | TSA | Okfuskee | 45 min |
| May 29, 12:10 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 7 hr |
| May 29, 12:35 PM CDT | Special Weather Statement | TSA | McIntosh | 40 min |
| May 29, 12:48 PM CDT | Flash Flood Warning | TSA | Adair | 5 hr |
| May 29, 12:55 PM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Sequoyah | 5 hr |
| May 29, 1:09 PM CDT | Flash Flood Warning | TSA | Muskogee, Okfuskee, Okmulgee | 5 hr |
| May 29, 1:53 PM CDT | River Flood Warning | TSA | Creek | 20 hr |
| May 29, 1:56 PM CDT | River Flood Advisory | TSA | Cherokee | 57 hr |
| May 29, 2:01 PM CDT | Special Weather Statement | TSA | Latimer | 59 min |
| May 29, 2:04 PM CDT | Special Weather Statement | TSA | Choctaw | 56 min |
| May 29, 2:34 PM CDT | Special Weather Statement | TSA | LeFlore | 56 min |
| May 29, 2:41 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Osage, Ottawa and 4 more | 3 hr |
| May 29, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 59 min |
| May 29, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 46 min |
| May 29, 4:17 PM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Osage, Ottawa and 3 more | 24 hr |
| May 29, 4:25 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 4 more | 48 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.